Florida, 2022Damaging Wind in Florida, June 19, 2022
June 19, 2022 · NWS MFL · 1 event in 1 county or zone
A low pressure trough over South Florida and the development of afternoon sea breezes led to thunderstorms over metro Southeast Florida, producing strong wind gusts and small hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure trough over South Florida and the development of afternoon sea breezes led to thunderstorms over metro Southeast Florida, producing strong wind gusts and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 19, 2:29 PM EST, 56 minutes earlier.
Area forecast discussion, Jun 19, 2:29 PM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Miami FL
329 PM EDT Sun Jun 19 2022
.DISCUSSION...
Short term (Rest of Today and Monday):
A fairly light flow regime with scattered to numerous showers and
thunderstorms developing along the sea breeze.There is little to no
wind flow aloft with a meandering wind pattern. Convection and storm
movement will be heavily dependent on the sea breeze boundary. A few
strong to severe storms may develop as well. Main concern will be
for a wet microburst and some small hail possible as well. The
meandering wind pattern will lead for heavy rainfall and localized
flooding to be possible. Storm initiation along the breeze will then
move towards the interior, then Gulf coast in late afternoon and
evening.
For Monday, the trough lingers across the region. With the wind flow
turning northeasterly. Diurnal seabreeze convection will still be
the main focus for showers and thunderstorms tomorrow afternoon and
evening. Given the wind flow storms will move towards the interior
and Gulf coast after developing along the sea breeze. The Gulf coast
sea breeze may not be able to advance as far inland given the
northeasterly wind. Main impacts will be lightning, gusty winds and
locally heavy rainfall.
Temperatures will be in the upper 80s and low 90s Monday afternoon.
Long term (Monday Night through Saturday):
Not much has changed in the philosophy for the long term. Models
continue to show broad high pressure spreading across much of the
central CONUS, with a decaying frontal boundary and associated
moisture lingering over SoFlo on Monday night. This will keep
supporting the ongoing active weather pattern through mid week.
Latest model solutions show a drying trend starting Wednesday as a
drier air mass reaches SoFlo.
By Thursday, the aforementioned high pressure drifts a little
northward and allows for tropical moisture to begin filtering across
the area, which could enhance diurnal seabreeze convection.
Warm temperatures are expected to continue, except during periods of
heavy rain during thunderstorms.
&&
.MARINE...
Generally benign boating conditions will continue. Light wind flow
today. High pressure reestablishes with northeast to easterly flow
next week. Isolated to scattered showers and thunderstorms will be
possible each day, locally elevated winds and seas are possible
within or near any convection.
&&
.BEACHES...
A slight northeasterly swell will lead to a moderate risk of rip
currents along the Palm Beach County beaches today.
&&
.AVIATION(18Z TAFS)...
Thunderstorms are developing along the sea breeze and outflow
boundaries this afternoon and will gradually push inland then
towards the Gulf coast this evening, VCTS for all terminals, but
short-fused TEMPOs may be required. Light/variable winds once again
tonight with a few showers.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 76 90 77 88 / 30 60 20 50
West Kendall 73 90 74 89 / 30 60 20 60
Opa-Locka 75 90 76 88 / 30 60 20 50
Homestead 74 89 75 87 / 30 60 20 60
Fort Lauderdale 76 88 77 87 / 30 60 20 50
N Ft Lauderdale 76 90 77 87 / 30 60 20 50
Pembroke Pines 75 90 76 88 / 30 60 20 50
West Palm Beach 76 89 77 87 / 30 60 30 40
Boca Raton 76 90 77 88 / 30 60 20 40
Naples 76 91 75 92 / 60 60 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Monday and Aviation/Marine...Kelly
Monday Night through Sunday...AR
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 19, 8:00 AM EST, 7 hours 25 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
900 AM EDT Sun Jun 19 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200700-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
900 AM EDT Sun Jun 19 2022
...Strong to Severe Storms Possible Later This Afternoon and Evening...
...Localized Flooding from Excessive Rainfall Possible...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Strong to severe thunderstorms may develop today,
mainly later this afternoon and evening primarily over Southwest
Florida and inland areas of South Florida. Primary impacts from the
strongest storms will be strong to locally damaging wind gusts, hail,
lightning, and excessive rainfall.
Flooding Rainfall: Localized flooding due to excessive rainfall from
repeated rounds of slow-moving showers and thunderstorms is possible
across much of South Florida today.
Excessive Heat: Heat index values over 100 degrees may be possible
this afternoon across portions of South Florida.
Waterspouts: There is a limited chance of waterspouts over the local
South Florida waters today.
Rip Currents: A moderate risk of rip currents along the Palm Beaches
today.
Wind: Strong to severe thunderstorms could produce strong to locally
damaging wind gusts up to 60 mph later this afternoon and evening.
Hail: Strong to severe thunderstorms could produce hail up to the
size of nickels later this afternoon and evening.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Thunderstorms will be possible each afternoon into early next week
with the greatest potential remaining across inland and Gulf coast
areas of South Florida.
Heat index values above 100 degrees will remain possible across
inland portions of South Florida over the next few days.
The threat of rip currents along the Atlantic beaches could increase
over the next few days.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 19, 12:28 PM EST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Miami FL
128 PM EDT Sun Jun 19 2022
FLZ069-070-191815-
Coastal Collier County FL-Inland Collier County FL-
128 PM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of southwestern Collier
County through 215 PM EDT...
At 128 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Belle Meade, or 8 miles north of Marco
Island, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco Island
Airport, Naples Manor, Golden Gate, East Naples, Lely Resort, West
Toll Gate On Alligator Alley, Vineyards, Royal Palm Hammock, North
Naples, Lely, Rookery Bay Aquatic Preserve, South Blocks Golde,
Picayune Strand State Forest, Port Of The Island, Intersection I-75
And Everglades Blvd and Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2620 8185 2626 8160 2595 8143 2582 8176
2599 8184
TIME...MOT...LOC 1728Z 062DEG 7KT 2606 8167
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Jun 19, 2:47 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
347 PM EDT Sun Jun 19 2022
FLZ071>074-173-192030-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
347 PM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 430 PM EDT...
At 347 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Cooper City, or over Pembroke Pines,
moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Miami Gardens, Weston, North Miami, Doral, North
Miami Beach, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka,
West Park, Miami Springs and Miami Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2578 8023 2577 8035 2605 8053 2620 8031
2597 8017
TIME...MOT...LOC 1947Z 047DEG 4KT 2602 8029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCThunderstorm Wind, Broward
- When
- June 19, 3:25 PM EST
- Where
- Broward County, 4.35 mi E of Miramar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 26.000, -80.330
A member of the public sent a video showing wind damage from a thunderstorm in the Century Village community in Pembroke Pines. Downed branches and a downed light pole were seen with various plant debris in the parking lot. Pea to dime size hail was also reported in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, June 19, 20221 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 19 to 20, 2022$73,000 · 2.5 in hail · 25 events
- Flash Flooding and Hail in New Mexico, June 19, 2022$100,000 · 1 in hail · 4 events
- Excessive Heat in Minnesota, June 19 to 20, 202236 events
- Damaging Wind in Louisiana, June 19, 2022$50,000 · 58 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2022$6,000 · 3 in hail · 20 events
- Hail and Damaging Winds in North Dakota, June 19 to 20, 20221.5 in hail · 12 events
- Damaging Winds in South Dakota, June 19, 202261 kt wind · 11 events
- Damaging Wind in Florida, June 19, 2022$15,000 · 50 kt wind · 1 event
- Damaging Winds and Heavy Rain in Florida, June 19, 2022$2,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Colorado, June 19, 2022$10,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in South Dakota, June 19, 20221.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041455.